MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404230
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a surgical procedure in which the inflatable penile prosthesis (ipp) was explanted due to inflation issues.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt the device at our quality assurance laboratory, the cylinders 1 and 2 were visually inspected and functionally tested.On cylinder 1 was found that it had broken fabric threads by the proximal of the cylinder body and exhibited bulging when inflated.Cylinder 2 had no leaks, and no abnormality were present upon inspection.The momentary squeeze (ms) was visually inspected, and contamination was identified inside the pump.The pump was not functionally tested due to contamination.Product analysis was able to confirm the reported allegation.According to the instructions for use (ifu), device cylinder aneurysm/bulge and mechanical malfunction-incomplete inflation are documented as an event.Based on the gathered information, the most probable conclusion code of cause traced to component failure was assigned to this complaint.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16314940
Report Number2124215-2023-05024
Device Sequence Number12236766
Product Code FHW
UDI-Device Identifier00878953003436
UDI-Public00878953003436
Combination Product (Y/N)Y
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/19/2014
Device Model Number72404230
Device Catalogue Number72404230
Device Lot Number802316005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: UPN 72404155/ LOT 782738002; RESERVOIR: UPN 72404155/ LOT 782738002
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale